Oregon, 2006High Wind in Oregon, January 24, 2006
January 24, 2006 · NWS PDT · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 24, 9:40 AM PST, 50 minutes earlier.
Area forecast discussion, Jan 24, 9:40 AM PST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
940 AM PST TUE JAN 24 2006
UPDATED AVIATION DISCUSSION
.SHORT TERM...MAIN WEATHER CONCERN FOR TODAY WILL BE THE FOG AND LOW
CLOUDS THAT HAVE DEVELOPED OVER PORTIONS OF THE FORECAST AREA. AN
AREA OF FOG WILL PERSIST OVER THE NEXT HOUR OR TWO ALONG THE
COLUMBIA RIVER...ESPECIALLY IN THE BOARDMAN AREA. HAVE COVERED THE
PATCHY DENSE FOG WITH NOWCASTS. FOG SATELLITE PRODUCT SHOWS AN AREA
OF STRATUS COVERING BAKER VALLEY...THE LOWER TREASURE VALLEY AND THE
MAGIC VALLEY OF SOUTHEAST OREGON AND SOUTHERN IDAHO. SOME FOG CAN
ALSO BE OBSERVED IN WALLOWA VALLEY...YET WEB CAMERAS SHOWS BLUE
SKIES ABOVE THE FOG SO BELIEVE THE FOG WILL SOON BURN OFF THIS
MORNING. ANOTHER WEATHER CONCERN ARE THE WINDS IN THE GRANDE RONDE
VALLEY. TIGHT PRESSURE GRADIENTS ACROSS SOUTHEAST OREGON WILL
RESULT IN VERY WINDY CONDITIONS NEAR LADD AND PYLES CANYONS. THE
STRONG WINDS WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY REMAINS
IN EFFECT FOR THE GRANDE RONDE VALLEY. FORECAST ON TRACK AND NO
UPDATES PLANNED AT THIS TIME. SMITH
&&
AVIATION...VFR CONDITIONS WILL EXIST FOR ALL TAF LOCATIONS AND ALONG
ALL TWEB ROUTES TODAY...EXCEPT FOR KDLS WHICH WILL REMAIN IN IFR
CONDITIONS IN FOG UNTIL 20Z. FOG IS EXPECTED TO REDEVELOP TONIGHT
WITH MVFR CONDITIONS AFTER 06Z FOR THE COLUMBIA BASIN...COLUMBIA
RIVER GORGE...YAKIMA VALLEY AND FOOTHILLS OF THE BLUE MOUNTAINS.
KRDM IS EXPECTED TO REMAIN IN VFR CONDITIONS OVERNIGHT. DK
&&
.PREV DISCUSSION... (ISSUED 300 AM PST TUE JAN 24 2006)
SHORT TERM...TONIGHT SHOULD SEE A GREATER EXTENT OF FOG AND FREEZING
FOG OVER THE LOWER LYING AREAS AS THE INVERSIONS BUILD SOME...BUT IT
SHOULD STILL STAY GENERALLY PATCHY. WEDNESDAY EVENING/THURSDAY
MORNING WILL SEE THE ARRIVAL OF THE UPPER LEVEL TROUGH. THE FRONT
DOES NOT LOOK VERY IMPRESSIVE...BUT WE IT SHOULD STILL MIX OUT THE
INVERSION AND BRING SHOWERS TO ALL PARTS OF THE AREA. PRECIPITATION
AMOUNTS SHOULD NOT BE VERY SUBSTANTIAL...BUT IT WILL CLEAR THE WAY
FOR FURTHER STORMS IN THE EXTENDED PERIOD. THE FRONT WILL EXIT
THURSDAY AFTERNOON BUT WINDS WILL BE BREEZY BEHIND THE FRONT.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY...A PROGRESSIVE PATTERN
LOOKS TO BE ESTABLISHED BY THURSDAY NIGHT AND THEN PERSIST THROUGH
THE PERIOD. MEAN FLOW WILL BE ZONAL WITH LITTLE AMPLITUDE...THUS DO
NOT EXPECT TEMPERATURES TO VARY GREATLY FROM SEASONAL DIURNAL
RANGES. THUS SHOULD SEE SNOW GENERALLY ABOVE 3500 FEET WITH RAIN
DURING THE DAY AND A MIX OF RAIN OR SNOW AT NIGHT BELOW 3500 FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 48 30 45 32 / 0 0 10 20
ALW 47 31 46 33 / 0 0 10 20
PSC 48 29 45 32 / 0 0 10 20
YKM 42 26 42 29 / 0 0 10 20
HRI 48 29 45 31 / 0 0 10 20
ELN 41 28 39 28 / 0 0 10 30
RDM 49 21 46 25 / 0 0 10 30
LGD 42 25 43 28 / 0 0 10 20
5J0 44 22 42 26 / 0 0 10 20
DLS 48 31 46 34 / 0 0 20 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ049.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/84/97
Hazardous weather outlook, Jan 24, 4:45 AM PST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
445 AM PST TUE JAN 24 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-251230-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
445 AM PST TUE JAN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
GRANDE RONDE VALLEY
SOUTH WINDS WILL INCREASE THIS MORNING IN THE GRANDE RONDE VALLEY
AND WILL BE AS STRONG AS 30 TO 40 MPH WITH GUSTS TO 50 MPH NEAR LADD
AND PYLES CANYONS AND NEAR THE TOWN OF UNION. A WIND ADVISORY IS IN
EFFECT THROUGH 10 PM PST TONIGHT. PLEASE REFER TO THE LATEST
PDXNPWPDT WWUS76 KPDT FOR DETAILS. DRY CONDITIONS ARE EXPECTED
TODAY WITH PATCHY FREEZING FOG IN THE COLUMBIA GORGE...COLUMBIA
BASIN AND THE YAKIMA AND KITTITAS VALLEYS ARE FORECAST THIS MORNING
AND AGAIN TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
DRY CONDITIONS WITH PATCHY FOG AND FREEZING FOG IN IN THE COLUMBIA
GORGE...COLUMBIA BASIN AND THE YAKIMA AND KITTITAS VALLEYS WILL
CONTINUE WEDNESDAY MORNING. THE FIRST IN A SERIES OF LOW PRESSURE
SYSTEMS WILL MOVE ACROSS THE REGION WEDNESDAY AFTERNOON. OTHER
SYSTEMS WILL MOVE THROUGH THE AREA INTO EARLY NEXT WEEK FOR A SLIGHT
CHANCE TO A CHANCE OF SHOWERS EACH DAY. SNOW LEVELS WILL REMAIN
AROUND 2000-3000 FEET DURING THE DAY AND 1500-2500 FEET AT NIGHT
DURING THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT IN THE GRANDE
RONDE VALLEY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.High Wind, Grand Ronde Valley
- When
- January 24, 10:30 AM PST to 7:15 PM PST
- Where
- Grand Ronde Valley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
Winds at the base of Ladd Canyon and LaGrande Airport gusted to around 60 mph. Sustained winds of 40 to 47 mph occurred at LaGrande Airport from 1755-1915 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Iowa, January 24, 20062 injured · $550,000 · 60 kt wind · 51 events
- Heavy Snow in Pennsylvania, January 24 to 25, 2006$300,000 · 2 events
- Strong Wind in Wisconsin, January 24, 2006$100,000 · 20 events
- Heavy Snow in Alaska, January 24 to 25, 2006$60,000 · 7 events
- Dense Fog in Virginia, January 24, 200614 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 24, 200655 kt wind · 8 events
- Winter Storm in Michigan, January 24 to 25, 20067 events
- Winter Weather in West Virginia, January 24 to 25, 20067 events
- Blizzard in North Dakota, January 24, 20066 events
- Blizzard in Minnesota, January 24, 20066 events
- Dense Fog in West Virginia, January 24, 20064 events
- Blizzard in North Dakota, January 24, 20063 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489344.